Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 178, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 26, 2016, 5:04 PM CDT for Holmes County, Walton County, Washington County, Florida. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2016, 5:04 PM CDT (22:04 UTC)
- Expired
- Jun 26, 2016, 5:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Holmes County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 19 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 5:04 PM CDT | HAIL 1.75 | Vernon, FL | GOLF BALL HAIL REPORTED VIA SOCIAL MEDIA IN VERNON. |
| Jun 26, 5:09 PM CDT | TSTM WND DMG | Vernon, FL | NUMEROUS TREES AND POWERLINES DOWN IN THE VERNON AND WAUSAU COMMUNITIES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 747 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
524
WUUS52 KTAE 262204
SVRTAE
FLC059-131-133-262230-
/O.NEW.KTAE.SV.W.0178.160626T2204Z-160626T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
504 PM CDT SUN JUN 26 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
NORTHERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
SOUTH CENTRAL HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 530 PM CDT
* AT 503 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER VERNON...AND
IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
VERNON...LIVE OAK...WESTVILLE...WHITEHEAD CROSSROADS...HINSONS
CROSSROADS...FIVE POINTS...MILLERS FERRY AND HOLMES VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3070 8568 3057 8568 3055 8587 3075 8585
TIME...MOT...LOC 2203Z 095DEG 2KT 3064 8574
HAIL...1.00IN
WIND...60MPH
$$
09-FOURNIER1 follow-up statement
003
WWUS52 KTAE 262222
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
522 PM CDT SUN JUN 26 2016
FLC059-131-133-262230-
/O.EXP.KTAE.SV.W.0178.000000T0000Z-160626T2230Z/
WASHINGTON FL-WALTON FL-HOLMES FL-
522 PM CDT SUN JUN 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WASHINGTON...NORTHERN
WALTON AND SOUTH CENTRAL HOLMES COUNTIES WILL EXPIRE AT 530 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3070 8568 3057 8568 3055 8587 3075 8585
TIME...MOT...LOC 2216Z 095DEG 2KT 3064 8574
$$
09-FOURNIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:35 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 26, 2:35 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 335 PM EDT SUN JUN 26 2016 .NEAR TERM [Through Tonight]... With a frontal boundary stalling NW to SE across out Georgia zones tonight, scattered convection is expected to linger into the late evening. Went with chance PoPs (30-40%) for most of the Tri-state area until around midnight. Otherwise, becoming mostly clear with lows in the lower 70s. .SHORT TERM [Monday Through Tuesday Night]... Upper level ridging across the Southeast will dampen through the period as a trough amplifies as it moves from the north-central tier of the country through the Great Lakes region. At the surface, a frontal boundary will gradually move into the Southeast, nearing the Tri-State region by Tuesday. Convection will primarily be seabreeze driven on Monday, and confined mostly to north Florida in the light northeasterly flow regime. Expect the highest PoPs south of interstate 10. Storms on Tuesday will likely be forced by a more active (SW flow) seabreeze regime, as well as convection dropping into the region from the northwest as it moves away from the aforementioned front. Isolated severe thunderstorms will be possible each afternoon in a favorable thermodynamic environment. In addition to PoP coverage, high temperatures will likely still run above average on Monday, before the ridge really starts to break down by Tuesday. Expect upper 90s on Monday, with lower 90s more common on Tuesday. .LONG TERM [Wednesday Through Sunday]... The previously mentioned front will linger across the Southeast, with broad troughing aloft through the period. This will result in above average rain chances through next weekend, with highs near normal. && .AVIATION [Through 18Z Monday]... Scattered to numerous showers and thunderstorms should at least briefly impact most or all terminals through the evening hours. During storms, visibilities and ceilings may drop, but will likely stay in the MVFR-VFR range. A brief period of MVFR vsbys is also possible due to patchy fog development overnight. && .MARINE... Relatively light winds and low seas will prevail through the week. Each afternoon winds may increase near the coast to 10 to 15 knots, with a light to moderate chop. && .FIRE WEATHER... Showers and thunderstorms are likely near the coast on Monday. No fire weather concerns except for lightning. && .HYDROLOGY... The next week or so will feature above normal rain chances, however widespread heavy rain is not expected. Each day, scattered storms could produce an inch or so of rain, though the likelihood of one location getting an inch or so of rain each day is low. In general, river or urban/rural flooding is not expected through the week. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 96 75 93 76 / 40 30 20 60 40 Panama City 77 89 80 89 78 / 20 50 20 30 40 Dothan 73 96 75 92 74 / 40 20 20 70 40 Albany 73 95 75 93 75 / 40 20 20 50 40 Valdosta 72 96 74 95 75 / 30 30 10 50 50 Cross City 73 94 74 91 76 / 30 50 20 50 20 Apalachicola 77 89 78 88 78 / 20 40 20 30 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Barry SHORT TERM...Harrigan LONG TERM...Harrigan AVIATION...Barry MARINE...Harrigan FIRE WEATHER...McDermott HYDROLOGY...Harrigan
In the hours before
Local storm report, Jun 26, 2:57 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
357 PM EDT SUN JUN 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 3 WNW PELHAM 31.14N 84.20W
06/26/2016 MITCHELL GA 911 CALL CENTER
TWO TREES DOWN
&&
MCDERMOTTLocal storm report, Jun 26, 3:14 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
414 PM EDT SUN JUN 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND DMG 1 ESE MORVEN 30.94N 83.49W
06/26/2016 BROOKS GA 911 CALL CENTER
TREE DOWN ON LAWSON MILL POND ROAD.
0224 PM TSTM WND DMG 5 ENE PAVO 30.98N 83.65W
06/26/2016 BROOKS GA 911 CALL CENTER
TWO TREES DOWN ON TALLOKAS ROAD...ONE AT COFFEE ROAD AND
ONE AT HIGHWAY 122.
0237 PM TSTM WND DMG 1 SE PAVO 30.95N 83.72W
06/26/2016 BROOKS GA 911 CALL CENTER
TREE DOWN TOOK OUT POWERLINES ON ADAMS ROAD.
&&
HARRIGANThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 5:38 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 17 min |
| Jun 26, 6:05 PM CDT | Special Marine Warning | TAE | 40 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.